Arkansas, 2021Flash Flooding and Heavy Rain in Arkansas, October 2 to 3, 2021
October 2 to 3, 2021 · NWS LZK · 6 events in 1 county or zone
Heavy rain brought flash flooding to central Arkansas. A locally extreme rainfall event provided several inches on October 2.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flash flooding to central Arkansas. A locally extreme rainfall event provided several inches on October 2. A few rounds of thunderstorms moved across the area bringing some beneficial rainfall to the state. While portions of northern Pulaski and Lonoke Counties picked up around 8 inches of rain, most reporting sites across the state received less than one half inch. A few exceptions included Camden (Ouachita County) where 3.00 inches of rain occurred and Newport (Jackson County) where 2.59 inches of rain fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 2, 6:05 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 2, 6:05 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
705 PM CDT Sat Oct 2 2021
.UPDATE...
Updated to include the 00z aviation discussion.
.AVIATION...
VFR conds are expected to deteriorate to MVFR/IFR overnight as
lowering CIGs and VIS take place. Scattered SHRA/isolated TSRA
will continue through the overnight period, with precip decreasing
from NW to SE during the morning. Conds are anticipated to
increase to MVFR/VFR mid-to-late morning into the afternoon as
conds improve. Winds will be shifting from the SW to NW behind a
frontal boundary during the day on Sunday. Winds will make this
transition from NW to SE.
&&
.PREV DISCUSSION...(ISSUED 236 PM CDT Sat Oct 2 2021)
Short Term...Tonight through Monday
Surface analysis shows a frontal boundary from far northwest
Arkansas into eastern Oklahoma and the Red River Valley. Ahead of
this boundary, there were numerous mesoscale remnant boundaries
left over from morning convection, primarily over central and
eastern Arkansas.
Ahead of the frontal boundary, clearing was taking place. The
interaction of the boundary with warm air out ahead of it, and the
close proximity of a closed upper low to northwest/northern
Arkansas will allow for continued showers and thunderstorms along
and ahead of the front tonight into early Sunday.
There will be a low-end risk for strong storms this evening, with
hail and gusty winds being the primary concern. This would be most
likely over the Ozarks/Ouachitas.
The upper low will lift out late tonight into Sunday, with the
front gradually shifting eastward, and showers/storms coming to
an end during the day Sunday. Slightly cooler and drier air will
follow the front, and this will be reinforced as a trough digs
down from the mid Mississippi Valley and forms a cutoff low.
Long Term...Monday Night through Saturday
An upper ridge will be building over the Rockies into the Plains to
begin the long term period with an upper trough extending from the
Great Lakes to the mid south. Expect the cutoff low to meander
around Mississippi and Tennessee Tuesday through Thursday. The low
then moves northeast into New England by Saturday. High pressure
builds over Arkansas Friday adn Saturday.
Surface high pressure will be over the area through the period.
However, with the upper low dropping out of the Great Lakes, there
will be a slight chance of showers and thunderstorms in the north
and east Tuesday through Thursday in the afternoons. Overall, the
extended forecast will be mainly dry in most areas. Temperatures
will be close to normal, then a warm up will begin late in the week.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...70
Hazardous weather outlook, Oct 2, 1:58 AM CST, 17 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
258 AM CDT Sat Oct 2 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
258 AM CDT Sat Oct 2 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms will remain possible through
tonight. While an isolated strong storm could be seen...the
overall threat for severe weather will remain low. Some gusty
winds and locally heavy rainfall will be the primary threats with
the strongest storms.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
Chances for showers thunderstorms will decrease on Sunday as the
cold front pushes southeast through the state. Drier and cooler air
will arrive by early next week...with the threat for hazardous
weather becoming low.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
233/62
In the hours before
Special weather statement, Oct 2, 4:37 PM CST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
537 PM CDT Sat Oct 2 2021
ARZ031-032-039-022300-
Perry AR-Faulkner AR-Conway AR-
537 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northeastern Perry,
southern Faulkner and southeastern Conway Counties through 600 PM
CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm over
Toad Suck, or 7 miles southwest of Conway, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conway... Vilonia...
Mayflower... Toad Suck...
Bigelow... Fourche...
Hamlet... Saltillo...
Palarm... New Dixie...
This includes Interstate 40 between mile markers 121 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3493 9227 3493 9242 3492 9242 3490 9244
3491 9246 3493 9246 3495 9248 3495 9255
3501 9268 3514 9260 3510 9222
TIME...MOT...LOC 2237Z 284DEG 20KT 3505 9257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 4:56 PM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
556 PM CDT Sat Oct 2 2021
ARZ032-044-022330-
Pulaski AR-Faulkner AR-
556 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southern Faulkner
and northeastern Pulaski Counties through 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mayflower, or near Conway, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Little Rock... Conway...
Sherwood... Maumelle...
North Little Rock Airport... Vilonia...
Mayflower... Gibson...
Gravel Ridge... Morgan...
Camp Robinson... Marche...
Sylvan Hills... Olmstead...
Oak Grove in Pulaski County... Hamlet...
Saltillo... Otto...
Cato... Palarm...
This includes the following highways...
Interstate 40 between mile markers 126 and 145.
US Highway 67 near mile marker 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3494 9254 3511 9246 3510 9212 3479 9221
TIME...MOT...LOC 2256Z 283DEG 20KT 3502 9245
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 5:28 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
628 PM CDT Sat Oct 2 2021
ARZ032-033-044-045-030015-
Pulaski AR-White AR-Lonoke AR-Faulkner AR-
628 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northwestern Lonoke,
southeastern Faulkner, southwestern White and northeastern Pulaski
Counties through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vilonia, or 9 miles northwest of Little Rock AFB, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville... Cabot...
Little Rock AFB... Beebe...
Ward... Vilonia...
Austin in Lonoke County... Old Austin...
Parnell... Sylvania...
Olmstead... Gibson...
Antioch in White County... Macon...
El Paso... Otto...
Cato... Fairview in Lonoke County...
This includes US Highway 67 between mile markers 12 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3493 9233 3511 9229 3515 9190 3486 9188
TIME...MOT...LOC 2328Z 273DEG 20KT 3502 9227
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 6:53 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
753 PM CDT Sat Oct 2 2021
ARZ045-046-030130-
Lonoke AR-Prairie AR-
753 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northwestern Prairie
and central Lonoke Counties through 830 PM CDT...
At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lonoke, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lonoke... Carlisle...
Barrettsville... McCreanor...
Prairie Center... Sisemore...
Furlow... Woodlawn...
Fairview in Lonoke County...
This includes Interstate 40 between mile markers 169 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3480 9200 3496 9192 3496 9164 3471 9171
TIME...MOT...LOC 0053Z 280DEG 16KT 3487 9191
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 7:09 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
809 PM CDT Sat Oct 2 2021
ARZ030-037-030145-
Scott AR-Logan AR-
809 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southern Logan and
central Scott Counties through 845 PM CDT...
At 809 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oliver, or near Waldron, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waldron... Oliver...
Winfield... Hon...
Elm Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3496 9428 3496 9426 3497 9423 3501 9423
3506 9394 3482 9393 3485 9429
TIME...MOT...LOC 0109Z 267DEG 22KT 3493 9421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 7:30 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
830 PM CDT Sat Oct 2 2021
ARZ044-045-030215-
Pulaski AR-Lonoke AR-
830 PM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of west central Lonoke
and northeastern Pulaski Counties through 915 PM CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camp Robinson, or near Sherwood, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... Lonoke...
North Little Rock Airport... Little Rock AFB...
Burns Park... Parnell...
Gravel Ridge... Marche...
Meto... Oak Grove in Pulaski County...
Protho Junction... Gibson...
Lakewood... Camp Robinson...
This includes the following highways...
Interstate 30 near mile marker 142.
Interstate 40 between mile markers 144 and 174.
Interstate 430 between mile markers 8 and 12.
Interstate 440 between mile markers 9 and 14.
US Highway 67 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3477 9244 3492 9233 3493 9188 3475 9189
TIME...MOT...LOC 0130Z 276DEG 13KT 3484 9226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Flash Flood, Pulaski
- When
- October 2, 7:55 PM CST to 10:55 PM CST
- Where
- Pulaski County, 1.13 mi W of Booker to 1.06 mi W of Booker
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.800, -92.220
Rounds of heavy rain over the same area lead to flooding on Somers Avenue.
Heavy Rain, Pulaski
- When
- October 2, 8:45 PM CST
- Where
- Pulaski County, 1.49 mi SSE of Gravel Ridge
- Reported by
- Public
- Coordinates
- 34.850, -92.190
This was the rainfall total from 7 pm CST to 845 pm CST.
Flash Flood, Pulaski
- When
- October 2, 9:00 PM CST to October 3, 12:00 AM CST
- Where
- Pulaski County, 0.89 mi SE of Sherwood to 0.98 mi NW of Booker
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 34.810, -92.210
Silver Creek Drive was flooded with a vehicle almost completely submerged in the water.
Flash Flood, Pulaski
- When
- October 2, 9:10 PM CST to October 3, 12:10 AM CST
- Where
- Pulaski County, 0.89 mi SE of Haig to 0.57 mi SSE of Haig
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 34.810, -92.310
Hillard Road flooded and one vehicle washed off the road. The driver was rescued.
Flash Flood, Pulaski
- When
- October 2, 9:40 PM CST to October 3, 12:40 AM CST
- Where
- Pulaski County, 0.69 mi N of Valentine to 1.28 mi N of Valentine
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.830, -92.170
U.S Highway 67 northbound was closed at this location due to high water across all lanes.
Flash Flood, Pulaski
- When
- October 2, 10:00 PM CST to October 3, 1:00 AM CST
- Where
- Pulaski County, 1.33 mi WSW of Jacksonville to 1.12 mi SW of Jacksonville
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Social Media
- Coordinates
- 34.860, -92.120
Sandlewood Drive was flooded with two vehicles almost completely submerged.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oklahoma, October 2, 2021$50,000 · 1 event
- Flash Flooding in Louisiana, October 2, 2021$20,000 · 2 events
- Flash Flood and Damaging Wind in Puerto Rico, October 2, 2021$5,000 · 2 events
- Drought in Texas, October 2 to 31, 20211 event
- Rip Current in North Carolina, October 2, 20211 event
- Flood in Missouri, October 2, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 986644, 986647, 986651, 986658, 986659, 986661.